Alert archive / Oregon / Red Flag Warnings in 2012
Red Flag Warning 5, NWS Boise, ID
NWS Boise, ID issued this red flag warning at Jun 24, 2012, 1:14 PM PDT. It took effect at Jun 25, 2012, 2:00 PM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2012, 1:14 PM PDT (20:14 UTC)
- In effect from
- Jun 25, 2012, 2:00 PM PDT
- Expired
- Jun 25, 2012, 8:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Boise, ID
The text
As transmitted, in the capitals the NWS used until 2016.
997 WWUS85 KBOI 242014 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 214 PM MDT SUN JUN 24 2012 ...A RED FLAG WARNING IS IN EFFECT FOR SINGLE DIGIT RELATIVE HUMIDITY ALONG WITH GUSTY SOUTHWEST WINDS ON MONDAY AFTERNOON AND EVENING IN THE FOLLOWING FIRE WEATHER ZONES THE OWYHEE MOUNTAINS... SHOSHONE BLM...BURNS AND VALE BLM... .GUSTY WINDS AND VERY LOW HUMIDITY WILL RESULT FROM AN INCREASED PRESSURE GRADIENT BETWEEN LOW PRESSURE IN OREGON AND HIGH PRESSURE OVER UTAH. AS THE LOW PRESSURE EDGES TOWARD OUR FIRE WEATHER DISTRICT THE UPPER LEVEL FLOW WILL STEER DRY WINDS IN FROM THE SOUTHWEST WHILE RELATIVE HUMIDITY WILL BE IN THE SINGLE DIGITS MONDAY AFTERNOON AND EVENING. ALTHOUGH WINDS WILL REMAIN GUSTY TUESDAY...RELATIVE HUMIDITY WILL SEE SOME IMPROVEMENT. IDZ418-419-ORZ636-637-251200- /O.NEW.KBOI.FW.W.0005.120625T2100Z-120626T0300Z/ WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 214 PM MDT SUN JUN 24 2012 /114 PM PDT SUN JUN 24 2012/ ...RED FLAG WARNING IN EFFECT FROM 3 PM MDT /2 PM PDT/ TO 9 PM MDT /8 PM PDT/ MONDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 418...419...636 AND 637... THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A RED FLAG WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS IN EFFECT FROM 3 PM MDT /2 PM PDT/ TO 9 PM MDT /8 PM PDT/ MONDAY. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ W
3 follow-up statements
190 WWUS85 KBOI 251138 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 538 AM MDT MON JUN 25 2012 ...A RED FLAG WARNING REMAINS IN EFFECT FOR SINGLE DIGIT RELATIVE HUMIDITY ALONG WITH GUSTY SOUTHWEST WINDS ON MONDAY AFTERNOON AND EVENING IN THE FOLLOWING FIRE WEATHER ZONES THE OWYHEE MOUNTAINS... SHOSHONE BLM...BURNS AND VALE BLM... .GUSTY WINDS AND VERY LOW HUMIDITY WILL RESULT FROM AN INCREASED PRESSURE GRADIENT BETWEEN LOW PRESSURE IN OREGON AND HIGH PRESSURE OVER UTAH. AS THE LOW PRESSURE EDGES TOWARD OUR FIRE WEATHER DISTRICT THE UPPER LEVEL FLOW WILL STEER DRY WINDS IN FROM THE SOUTHWEST WHILE RELATIVE HUMIDITY WILL BE IN THE SINGLE DIGITS MONDAY AFTERNOON AND EVENING. ALTHOUGH WINDS WILL REMAIN GUSTY TUESDAY...RELATIVE HUMIDITY WILL SEE SOME IMPROVEMENT. IDZ418-419-ORZ636-637-252100- /O.CON.KBOI.FW.W.0005.120625T2100Z-120626T0300Z/ WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 538 AM MDT MON JUN 25 2012 /438 AM PDT MON JUN 25 2012/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR WESTERN TWIN FALLS BLM... OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 418...419...636 AND 637... A RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM MDT /2 PM PDT/ THIS AFTERNOON TO 9 PM MDT /8 PM PDT/ THIS EVENING. * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ W
718 WWUS85 KBOI 252035 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 235 PM MDT MON JUN 25 2012 ...A RED FLAG WARNING REMAINS IN EFFECT FOR SINGLE DIGIT RELATIVE HUMIDITY ALONG WITH GUSTY SOUTHWEST WINDS THIS AFTERNOON AND EVENING IN THE FOLLOWING FIRE WEATHER ZONES THE OWYHEE MOUNTAINS... SHOSHONE BLM...BURNS AND VALE BLM... .GUSTY WINDS AND VERY LOW HUMIDITY WILL RESULT FROM AN INCREASED PRESSURE GRADIENT BETWEEN LOW PRESSURE IN OREGON AND HIGH PRESSURE OVER UTAH. AS THE LOW PRESSURE EDGES TOWARD OUR FIRE WEATHER DISTRICT THE UPPER LEVEL FLOW WILL STEER DRY WINDS IN FROM THE SOUTHWEST WHILE RELATIVE HUMIDITY WILL BE IN THE SINGLE DIGITS THIS AFTERNOON AND EVENING. ALTHOUGH WINDS WILL REMAIN GUSTY AT TIMES TUESDAY...RELATIVE HUMIDITY WILL SEE SOME IMPROVEMENT. THERE IS ALSO A THUNDERSTORM RISK OVER THE OREGON BLM ZONES THIS EVENING. IDZ418-419-ORZ636-637-260300- /O.CON.KBOI.FW.W.0005.120625T2100Z-120626T0300Z/ WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 235 PM MDT MON JUN 25 2012 /135 PM PDT MON JUN 25 2012/ ...THE NATIONAL WEATHER SERVICE IN BOISE ADVISES THAT A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT /8 PM PDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR WESTERN TWIN FALLS BLM... OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM...WHICH ARE FIRE WEATHER ZONES 418...419...636 AND 637... * WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 35 MPH. * RELATIVE HUMIDITY...AS LOW AS 6 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ W
389 WWUS85 KBOI 260254 RFWBOI URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE BOISE ID 854 PM MDT MON JUN 25 2012 ...RED FLAG WARNING IS ALLOWED TO EXPIRE ON SCHEDULE... IDZ418-419-ORZ636-637-260400- /O.EXP.KBOI.FW.W.0005.000000T0000Z-120626T0300Z/ WESTERN TWIN FALLS BLM-OWYHEE MOUNTAINS-BURNS BLM-VALE BLM- 854 PM MDT MON JUN 25 2012 /754 PM PDT MON JUN 25 2012/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR WESTERN TWIN FALLS BLM...OWYHEE MOUNTAINS...BURNS BLM AND VALE BLM... WHICH ARE FIRE WEATHER ZONES 418...419...636 AND 637... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT /8 PM PDT/ THIS EVENING. AS TEMPERATURES COOL SLOWLY...THE RELATIVE HUMIDITY IS RISING. THIS...COMBINED WITH GRADUALLY WEAKENING WINDS...MEANS THAT RED FLAG WARNING CRITERIA WILL NOT LIKELY BE MET AFTER 9 PM MDT / 8 PM PDT/. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE ON TIME. $$ W
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this red flag warning went out at Jun 24, 8:43 AM PDT, 4 hours 31 minutes earlier.
Area forecast discussion, Jun 24, 8:43 AM PDT, 4 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BOISE ID 943 AM MDT SUN JUN 24 2012 .DISCUSSION...DEEP UPPER LEVEL LOW STILL POSITIONED OFF THE OREGON COAST THIS MORNING AND NOT EXPECTED TO DIG INLAND UNTIL LATE MONDAY. DRY SOUTHERLY FLOW AHEAD OF THIS SYSTEM WILL HOLD STRONG OVER EASTERN OREGON/WESTERN IDAHO TODAY...FOR NEAR NORMAL TEMPERATURES AND MOSTLY SUNNY SKIES. CURRENT FORECAST PACKAGE ON TRACK AND NO UPDATE NEEDED AT THIS TIME. && .AVIATION...VFR CONDITIONS TODAY AND TONIGHT. SOME AFTERNOON AND EARLY EVENING CUMULUS AND MID LEVEL CLOUDS OVER EASTERN OREGON AND THE WEST CENTRAL IDAHO MOUNTAINS....OTHERWISE CLEAR CONDITIONS. LIGHT SURFACE WINDS INCREASING THIS AFTERNOON TO SOUTHERLY AROUND 10KTS ACROSS EASTERN OREGON AND THE IDAHO MOUNTAINS...AND NORTHWEST AROUND 10KTS ACROSS THE UPPER TREASURE AND MAGIC VALLEYS. WINDS ALOFT WILL BE SOUTH 20-25 KTS AT 10K FEET MSL. && .PREV DISCUSSION... SHORT TERM...TODAY THROUGH MONDAY...NORMAL SUMMER WEATHER IS ON TAP FOR THE NEXT TWO DAYS WITH TEMPERATURES VERY CLOSE TO WHERE THEY SHOULD BE FOR THIS DATE. NO CHANGE TO THE OVERALL PATTERN AS THE REGION CONTINUES TO BE DOMINATED BY A LARGE OFFSHORE UPPER LOW ALONG THE WEST COAST AND INTENSE HIGH PRESSURE ANCHORED OVER THE CENTRAL PLAINS. BETWEEN THESE TWO LARGE SYSTEMS IS A DRY SOUTHWEST FLOW ALOFT MOVING NORTHWARD THROUGH THE GREAT BASIN INTO OUR REGION. BESIDES BEING VERY DRY...THE AIR IS VERY STABLE. THUS...WE ARE LOOKING AT VERY LITTLE IN THE WAY OF SIGNIFICANT WEATHER UNTIL THE OFFSHORE LOW KICKS INLAND MONDAY NIGHT AND TUESDAY. AT THAT TIME WINDS WILL BE ON THE INCREASE...RH'S WILL BE VERY LOW AND THERE WILL BE A THREAT FOR LIGHTNING OVER EASTERN OREGON. FIRE WEATHER CONCERNS WILL BE ADDRESSED FOR THIS SITUATION LATER TODAY. LONG TERM...MONDAY NIGHT THROUGH SATURDAY...THE UPPER LEVEL TROUGH CURRENTLY CENTERED OFF THE OREGON COAST WILL BE KICKED INLAND MONDAY NIGHT AND TUESDAY BY AN UPSTREAM UPPER LEVEL TROUGH MOVING INTO THE GULF OF ALASKA FROM THE BERING SEA. THIS SCENARIO HAS BEEN CONSISTENTLY ADVERTISED BY ALL MODELS FOR AT LEAST A WEEK. DAYTIME TEMPERATURES WILL DROP 15-20 DEGREES AS GUSTY WEST WINDS 15-25 MPH BRING MARINE AIR ACROSS OUR CWA. DYNAMIC SUPPORT FOR PRECIPITATION WILL BE LACKING...WITH THE BEST JET SUPPORT NORTH OF OUR AREA AND STRONG COLD AIR ADVECTION AT THE SURFACE INHIBITING UPWARD VERTICAL MOTION AND ENHANCING STABILITY. PW AMOUNTS WILL BE RELATIVELY SPARSE ACROSS OUR SOUTHERN ZONES...FROM .3 TO .5 INCH...AND MODELS CONFINE MEASURABLE PRECIPITATION TO OUR WESTERN AND NORTHERN MARGINS MONDAY NIGHT THROUGH TUESDAY EVENING...FROM HARNEY AND BAKER COUNTIES INTO THE WEST CENTRAL IDAHO MOUNTAINS. FOLLOWING THIS SYSTEM HEIGHTS AND TEMPERATURES WILL RISE AS THE UPPER LEVEL RIDGE MIGRATES WESTWARD TO THE FOUR CORNERS THURSDAY AND FRIDAY. BY SATURDAY THE TROUGH FROM THE BERING SEA...MENTIONED ABOVE...WILL HAVE DRIFTED AS FAR AS THE NORTHWEST COAST. ITS EFFECTS ON OUR AREA ARE AS YET UNCERTAIN IN VIEW OF THE STRONGER PRESENCE OF THE RIDGE OVER WESTERN NORTH AMERICA. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...NONE. OR...NONE. && WEATHER.GOV/BOISE DISCUSSION...MT AVIATION.....TL PREV SHORT TERM...GS PREV LONG TERM....JT
Hazardous weather outlook, Jun 24, 4:17 AM PDT, 8 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 517 AM MDT SUN JUN 24 2012 IDZ011>016-028>030-033-ORZ061>064-251130- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 517 AM MDT SUN JUN 24 2012 /417 AM PDT SUN JUN 24 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Red Flag Warnings in Oregon, 2012Red Flag Warnings in Idaho, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.